Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 250, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 26, 2007, 4:17 PM EDT for Crawford County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 4:17 PM EDT (20:17 UTC)
- Expired
- Sep 26, 2007, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 4:45 PM EDT | TSTM WND DMG | Cochranton, PA | TREES DOWN BETWEEN 445PM AND 515PM IN AND NEAR COCHRANTON. REPORT FROM COUNTY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262017
SVRCLE
PAC039-262115-
/O.NEW.KCLE.SV.W.0250.070926T2017Z-070926T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 515 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
MEADVILLE...OR ABOUT 16 MILES NORTH OF MERCER...AND MOVING
NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE SPRINGS
LAT...LON 4148 8010 4148 8012 4147 8013 4147 8027
4148 8028 4148 8051 4183 8025 4173 7962
TIME...MOT...LOC 2017Z 240DEG 20KT 4146 8031
$$
KING2 follow-up statements
000
WWUS51 KCLE 262030
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EDT WED SEP 26 2007
PAC039-262115-
/O.CON.KCLE.SV.W.0250.000000T0000Z-070926T2115Z/
CRAWFORD PA-
430 PM EDT WED SEP 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
MEADVILLE...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE SPRINGS
LAT...LON 4148 8010 4148 8012 4147 8013 4147 8027
4148 8028 4148 8051 4183 8025 4173 7962
TIME...MOT...LOC 2030Z 240DEG 20KT 4150 8023
$$
FITZ000
WWUS51 KCLE 262113
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT WED SEP 26 2007
PAC039-262123-
/O.EXP.KCLE.SV.W.0250.000000T0000Z-070926T2115Z/
CRAWFORD PA-
513 PM EDT WED SEP 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRES AT 515 PM EDT...
LAT...LON 4148 8010 4148 8012 4147 8013 4147 8027
4148 8028 4148 8051 4183 8025 4173 7962
TIME...MOT...LOC 2113Z 240DEG 20KT 4162 7995
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:02 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 26, 3:02 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT WED SEP 26 2007 .SYNOPSIS... COLD FRONT SLOWLY SINKING SOUTHEAST ACROSS THE NORTHERN AREAS AND WILL BECOME NEARLY STATIONARY OVER THE AREA AS A WEAK WAVE OF LOW PRESSURE MOVES NORTHEAST ON THE FRONT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND REMAIN IN PLACE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY EVENING FOLLOWED BY ANOTHER HIGH PRESSURE. && .NEAR TERM /THROUGH THURSDAY/... TRAINING THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING. COLD FRONT HAS VIRTUALLY STALLED OVER THE AREA JUST IN TIME FOR THE WAVE OF LOW PRESSURE TO MOVE NORTHEAST ACROSS THE AREA. THE COMBINATION OF THE UPPER LEVEL SHORTWAVE...SURFACE WAVE...AND COPIOUS AMOUNTS OF MOISTURE OVER THE AREA AND LIGHT WIND FLOW...I EXPECT THERE WILL BE PERIODS OF LOCALLY HEAVY DOWNPOURS DURING THE NIGHT. AREAS THAT HAD SIGNIFICANT FLOODING LAST MONTH AROUND THE FINDLAY AREA HAVE SINCE RECOVERED AND AT THIS TIME...WE BELIEVE THAT THE RIVERS AND MOST STREAMS SHOULD BE ABLE TO HANDLE THE WATER. HOWEVER...WE WILL CONTINUE TO MONITOR THE FLOOD POTENTIAL THROUGH THE NIGHT ACROSS THE AREA. WAVE OF LOW PRESSURE WILL PULL OUT TO THE NORTHEAST THURSDAY MORNING AND DRAG THE PRECIPITATION WITH IT. SOME WEAK WRAP AROUND MOISTURE WILL PUSH INTO THE AREA BY THURSDAY AFTERNOON BUT THE HEAVIEST PRECIPITATION SHOULD PUSH OFF TO THE EAST LEAVING BEHIND ONLY A SLIGHT CHANCE OF RAIN INTO THURSDAY AFTERNOON IN THE EAST. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE WESTERN HALF OF THE AREA THURSDAY AFTERNOON SETTING UP FOR A NICE WEEKEND WEATHERWISE. ADJUSTED MAV TEMPERATURES LOOK REASONABLE SO WILL LEAN TOWARD THEM DURING THE FIRST TWO PERIODS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... FAIR WEATHER AND GRADUALLY IMPROVING SKIES RETURN THURSDAY NIGHT INTO FRIDAY AS A LARGE AREA OF HIGH PRESSURE BUILDS EAST AND DOMINATES THE FORECAST AREA. JUST SOME MINOR TWEAKS TO CURRENT FORECAST TEMPERATURES THURSDAY NIGHT AND FRIDAY AS COLD AIR ADVECTION TAKES PLACE AHEAD OF THE HIGH PRESSURE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... TRANSITIONAL PATTERN CONTINUES WITH ALTERNATING WEAK RIDGES AND TROUGHS MOVING THROUGH THE AREA OVER THE NEXT SEVERAL DAYS. WEAK RIDGE BUILDS IN FRIDAY NIGHT SETTING UP FOR A NICE WEEKEND WEATHER WISE. CENTER OF SURFACE HIGH PRESSURE WILL PASS OVER THE AREA AND WINDS WILL LIKELY GO LIGHT AND VARIABLE BY FRIDAY NIGHT INTO SATURDAY. WARM AIR ADVECTION WILL DEVELOP DURING THE DAY SATURDAY INTO SATURDAY NIGHT IN ADVANCE OF THE NEXT WEAK TROUGH AND ASSOCIATED SHORTWAVE MOVING EAST INTO THE AREA. SURFACE LOW TRACKS NORTHEAST ACROSS THE WESTERN LAKES WITH A COLD FRONT PASSING THROUGH THE AREA SOME TIME ON MONDAY. COLD FRONT APPEARS TO BE VERY WEAK AS PACIFIC AIR MASS IN THE WAKE OF THE FRONT MODIFIES OVER TIME. RIDGE SHIFTS EAST OFF THE ATLANTIC COAST BY TUESDAY MORNING AND ANOTHER ROUND OF SOUTH TO SOUTHWEST FLOW DEVELOPS WITH INCREASING DEW POINTS. ANOTHER GRADUALLY WEAKENING COLD FRONT SHIFTS EAST TOWARD THE AREA TUESDAY NIGHT. FRONT APPEARS TO WASH OUT BY WEDNESDAY MORNING SOUTHEAST OF THE AREA. HIGH PRESSURE TAKES OVER ON WEDNESDAY. TEMPERATURES APPEAR TO BE ON THE COOL SIDE THROUGH THE PERIOD AND WILL LEAN TOWARD THE MIDDLE OF THE ROAD TO HIGH END OF THE ENSEMBLE TEMPERATURE GUIDANCE. THIS IS BASED ON GENERAL AGREEMENT BETWEEN THE GFS AND THE EUROPEAN SHOWING MUCH STRONGER LOW LEVEL WARM AIR ADVECTION PATTERNS DEVELOPING IN THE WAKE OF THE HIGH PRESSURE CENTERS MOVING EAST AND COLD FRONTS WEAKENING AND MODIFYING BY THE TIME THEY REACH THE FORECAST AREA. MOISTURE APPEARS TO BE LIMITED WITH THE FRONTS SO WILL KEEP CHANCES OF PRECIPITATION AT A MINIMUM FOR NOW. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... COLD FRONT EXTENDS FROM WESTERN LAKE ERIE ACROSS NORTHWEST OHIO THROUGH A POINT SOUTHEAST OF KTOL. NOT A LOT OF PRECIP ACROSS THE AREA AT THIS TIME BUT WOULD EXPECT NMRS SHWRS AND A FEW THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON JUST GIVEN HEATING. ANOTHER PROBLEM HOWEVER WILL BE THE AREA OF MODERATE TO HEAVY RAIN AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST ALONG THE FRONT IN SOUTHERN INDIANA. CONDITIONS ARE MVFR ACROSS MOST OF THE AREA AND THIS SHOULD PERSIST THROUGH MUCH OF THE AFTERNOON AND INTO THE EVENING...BECOMING IFR OVERNIGHT AND EVENTUALLY LIFR CIGS AND FOG TOWARDS MORNING. AS FOR THE PRECIPITATION ACROSS INDIANA. HAVE TIMED THIS INTO FDY BY 20Z AND MFD AT 21Z AND KCLE AND CAK BY 23Z. AGAIN WITH THE FRONT IN THE AREA AND THE AMOUNT OF MOISTURE ACROSS THE AREA EXPECT CIGS AS VSBYS DROPPING TO LIFR BY 06-09Z. EXPECT COLDER AND DRIER FOR THE WKND ALTHOUGH THERE MAY BE SOME LAKE CLOUDS THU NIGHT-FRI WITH CYCLONIC FLOW AND COOL TEMPS AT 850MB. && .MARINE... COLD FRONT APPEARS TO BE ACROSS MOST OF THE LAKE ALREADY AND SHOULD MOVE INTO NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA AND STALL OUT NEXT COUPLE OF HOURS. THERE WILL LIKELY BE SEVERAL ROUNDS OF SHOWERS AND STORMS OVERNIGHT AS A WEAK LOW RIDES NE ALONG THE FRONT. LINGERING SHOWERS WILL CONTINUE THURSDAY MORNING. HIGH PRES SHOULD BEGIN TO BUILD OVER THE LAKE TOMORROW AFTERNOON AND THEN WILL LINGER OVER THE REGION INTO SUNDAY. ANOTHER COLD FRONT WILL TRY TO CROSS THE LAKE AT THE END OF THE PERIOD. WINDS AND WAVES SHOULD BE MINIMAL MOST OF THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...LOMBARDY AVIATION...TK MARINE...KUBINA
Hazardous weather outlook, Sep 26, 5:15 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT WED SEP 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-270915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 515 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE FROM CHICAGO TO NORTHWEST OHIO THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL THIS AFTERNOON AS THE FRONT SLOWLY MOVES INTO PENNSYLVANIA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:21 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
| Sep 26, 5:32 PM EDT | Tornado Warning | CLE | Crawford | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.